Alert archive / Virginia / Wind Advisories in 2022

Wind Advisory 5, NWS Blacksburg, VA

March 7, 202237 counties in Virginia; 4 counties in West Virginia; 9 counties in North Carolina

NWS Blacksburg, VA issued this wind advisory at Mar 7, 2022, 3:38 AM EST for 37 counties in Virginia; 4 counties in West Virginia; 9 counties in North Carolina. It took effect at Mar 7, 2022, 10:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2022, 3:38 AM EST (08:38 UTC)
In effect from
Mar 7, 2022, 10:00 AM EST
Expired
Mar 7, 2022, 9:00 PM EST
In force
11 hr
Issued by
NWS Blacksburg, VA
All 50 counties

Alleghany County, NC, Ashe County, NC, Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Yadkin County, NC, Alleghany County, VA, Amherst County, VA, Appomattox County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Carroll County, VA, Charlotte County, VA, City of Buena Vista, VA, City of Covington, VA, City of Danville, VA, City of Galax, VA, City of Lexington, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Halifax County, VA, Henry County, VA, Montgomery County, VA, Patrick County, VA, Pittsylvania County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 11 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2022-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2022-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

579 
WWUS71 KRNK 070838
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
338 AM EST Mon Mar 7 2022

VAZ007-020-035-WVZ042-043-508-071600-
/O.NEW.KRNK.WI.Y.0005.220307T1500Z-220307T1900Z/
/O.NEW.KRNK.WI.Y.0006.220308T0000Z-220308T0200Z/
/O.NEW.KRNK.HW.A.0001.220307T1900Z-220308T0000Z/
Tazewell-Bath-Amherst-Mercer-Summers-Western Greenbrier-
Including the cities of Tazewell, Hot Springs, Amherst, 
Bluefield, Flat Top, Hinton, Hix, Quinwood, Duo, and Rainelle
338 AM EST Mon Mar 7 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM EST
THIS AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM 2 PM EST THIS AFTERNOON to 7 PM
EST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 PM TO 9 PM EST THIS EVENING...

* WHAT...For the first Wind Advisory, southwest winds 15 to 20 mph
  with gusts up to 45 mph expected. For the second Wind Advisory,
  west winds 10 to 20 mph with gusts up to 40 mph expected. For
  the High Wind Watch, southwest to west winds 15 to 30 mph with
  gusts up to 50 mph possible, especially during a period of
  expected moderate to heavy rain showers.

* WHERE...In Virginia, Tazewell, Bath and Amherst Counties. In 
  West Virginia, Mercer, Summers and Western Greenbrier Counties.

* WHEN...For the first Wind Advisory, from 10 AM this morning to 
  2 PM EST this afternoon. For the second Wind Advisory, from 7 
  PM to 9 PM EST this evening. For the High Wind Watch, from 2 
  PM EST this afternoon through to 7 PM EST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Scattered power outages are possible. Travel could be difficult,
  especially for high profile vehicles. Be especially cautious
  across higher terrain.

* ADDITIONAL DETAILS...The strongest winds today and this evening
  are expected to accompany a narrow line of moderate to heavy 
  rain showers that will traverse the region from west to east 
  between mid-afternoon west of the Blue Ridge to early evening 
  east of the Blue Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle particularly across higher terrain. Secure 
outdoor objects.

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

NCZ001>006-018>020-VAZ009>019-022>024-032>034-043>047-058-059-
WVZ044-507-071600-
/O.NEW.KRNK.WI.Y.0005.220307T1500Z-220308T0200Z/
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-
Floyd-Craig-Alleghany VA-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-Monroe-Eastern Greenbrier-
Including the cities of West Jefferson, Sparta, Dobson, Danbury, 
Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Marion, Bland,
Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, 
New Castle, Clifton Forge, Covington, Roanoke, Salem, Fincastle, 
Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, 
Martinsville, Danville, Lynchburg, Appomattox, South Boston, 
Keysville, Union, Lewisburg, White Sulphur Springs, and Alderson
338 AM EST Mon Mar 7 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EST
THIS EVENING...

* WHAT...Southwest winds 10 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Virginia, north central and northwest North Carolina 
  and southeast West Virginia.

* WHEN...From 10 AM this morning to 9 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds today and this evening
  are expected to accompany a narrow line of moderate to heavy 
  rain showers that will traverse the region from west to east 
  between mid-afternoon west of the Blue Ridge to early evening 
  east of the Blue Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle particularly across higher terrain. Secure 
outdoor objects.

&&

$$
2 follow-up statements
929 
WWUS71 KRNK 071349
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
849 AM EST Mon Mar 7 2022

VAZ007-020-035-WVZ042-043-508-080200-
/O.CAN.KRNK.WI.Y.0005.220307T1500Z-220307T1900Z/
/O.CAN.KRNK.HW.A.0001.220307T1900Z-220308T0000Z/
/O.EXT.KRNK.WI.Y.0006.220307T1500Z-220308T0200Z/
Tazewell-Bath-Amherst-Mercer-Summers-Western Greenbrier-
Including the cities of Tazewell, Hot Springs, Amherst, 
Bluefield, Flat Top, Hinton, Hix, Quinwood, Duo, and Rainelle
849 AM EST Mon Mar 7 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING...
...HIGH WIND WATCH IS CANCELLED...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...In Virginia, Tazewell, Amherst, and Bath counties. In
  West Virginia, Western Greenbrier, Mercer, and Summers counties.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ001>006-018>020-VAZ009>019-022>024-032>034-043>047-058-059-
WVZ044-507-080200-
/O.CON.KRNK.WI.Y.0005.220307T1500Z-220308T0200Z/
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-
Floyd-Craig-Alleghany VA-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-Monroe-Eastern Greenbrier-
Including the cities of West Jefferson, Sparta, Dobson, Danbury, 
Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Marion, Bland,
Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, 
New Castle, Clifton Forge, Covington, Roanoke, Salem, Fincastle, 
Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, 
Martinsville, Danville, Lynchburg, Appomattox, South Boston, 
Keysville, Union, Lewisburg, White Sulphur Springs, and Alderson
849 AM EST Mon Mar 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, south central, southwest, and west
  central Virginia, north central and northwest North Carolina, 
  and southeast West Virginia.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

PW
965 
WWUS71 KRNK 080213
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
913 PM EST Mon Mar 7 2022

NCZ001>006-018>020-VAZ009>019-022>024-032>034-043>047-058-059-
WVZ044-507-080315-
/O.EXP.KRNK.WI.Y.0005.000000T0000Z-220308T0200Z/
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-
Floyd-Craig-Alleghany VA-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-Monroe-Eastern Greenbrier-
Including the cities of West Jefferson, Sparta, Dobson, Danbury, 
Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Marion, Bland,
Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, 
New Castle, Clifton Forge, Covington, Roanoke, Salem, Fincastle, 
Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, 
Martinsville, Danville, Lynchburg, Appomattox, South Boston, 
Keysville, Union, Lewisburg, White Sulphur Springs, and Alderson
913 PM EST Mon Mar 7 2022

...WIND ADVISORY HAS EXPIRED...

The Wind Advisory has been allowed to expire this evening as gusty
showers continue east our area. Gusts will remain between 20 to 
30 mph at times through the overnight into Tuesday morning as a 
cold front passes through. Locally higher gusts upwards of 35 mph 
remain possible along the highest ridges. Winds will diminish with
high pressure Tuesday afternoon. 

$$

VAZ007-020-035-WVZ042-043-508-080315-
/O.EXP.KRNK.WI.Y.0006.000000T0000Z-220308T0200Z/
Tazewell-Bath-Amherst-Mercer-Summers-Western Greenbrier-
Including the cities of Tazewell, Hot Springs, Amherst, 
Bluefield, Flat Top, Hinton, Hix, Quinwood, Duo, and Rainelle
913 PM EST Mon Mar 7 2022

...WIND ADVISORY HAS EXPIRED...

The Wind Advisory has been allowed to expire this evening as gusty
showers continue east our area. Gusts will remain between 20 to 30
mph at times through the overnight into Tuesday morning as a cold
front passes through. Locally higher gusts upwards of 35 mph 
remain possible along the highest ridges. Winds will diminish with
high pressure Tuesday afternoon. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 7, 1:17 AM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Mar 7, 1:17 AM EST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
117 AM EST Mon Mar 7 2022

.SYNOPSIS...
A cold front will approach us from the west tonight. This front will
move across our region Monday into Monday night with scattered
showers and gusty winds. Cooler temperatures are expected for
Tuesday through the end of the week with unsettled weather
conditions as the frontal system lingers just to our southeast.

&&

.NEAR TERM /THROUGH TODAY/...
As of 611 PM EST Sunday...

Threat of showers, possibly gusty winds early this evening
across the mountains of SE WV mainly north of Hinton. A sharp
gradient where it rains and doesn't will exist in this area with
best threat western Greenbrier and northwest. As the warm front
continues to the north tonight, the shower threat will diminish,
likely by midnight. Southwest flow will low temperatures about
20 degrees above normal in the upper 40s west to upper 50s
southeast, feeling more like mid May instead of early March.

Previous discussion...

A cold front approaches tonight, then moves through on Monday with
gusty winds and showers.

A strong southerly flow ahead of an approaching cold front will
continue this afternoon into tonight. This front will move through
our region Monday into Monday night.

The cold front in the Ohio valley will slowly move east tonight.
Scattered showers and thunderstorms will develop along the frontal
boundary this afternoon into tonight. Some of this convection may
move into western West Virginia and eastern Kentucky this afternoon,
but will weaken and dissipate as it attempt to cross the
Appalachians/Alleghanys this evening into tonight. Patchy low clouds
will redevelop overnight. Low temperatures tonight will be mild with
readings from around 50 degrees in the mountains to the upper 50s
to lower 60s in the Piedmont.

A mid-level shortwave trough initially over the mid MS Valley Monday
morning will move east-northeastward into the Northeast by mid
evening.  An attendant cold front will sweep across our region. Some
of the storms could contain damaging winds and locally heavy rain.
The SCAPE is rather low, but Shear is high. There is strong low to
mid level flow. SPC highlights the potential for a QLCS with a
marginal and slight risk of severe thunderstorms west of the Blue
Ridge on the Day 2 Convective Outlook. High temperatures will range
from the mid 60s in the northwest mountains to the lower 80s in the
Piedmont.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
As of 210 PM EST Sunday...

     Post-frontal cooldown, and more showers in the middle of the
week...

A cold front quickly exits the area overnight Monday into Tuesday
morning. Expect most precipitation to end shortly after midnight. A
small portion of far Western Greenbrier County in WV will receive
brief upslope snow showers Tuesday morning, likely before dawn when
temperatures are at their coldest. Accumulations will be minimal,
likely a dusting, as moisture will be limited, and the time period
when there is sufficient upslope forcing, moisture and below
freezing temperatures will be short.

During the day Tuesday the front will settle to our south, deep in
the Carolinas, while a surface high spreads from southern OH River
Valley into our area. Expect Tuesday to remain mild, but not nearly
as warm as we started this week. Cloud cover and being behind the
cold front should keep highs in the low 50s west of the Blue Ridge,
and upper 50s east.

Tuesday evening/night will see the return of rain, as a shortwave
moves along the boundary and nudges it back north, so rain will
spread from the south to the north in our CWA. This will carry on
throughout the day Wednesday until the shortwave makes its way east
of us, and the boundary slumps further south, late Wednesday night,
though the reprieve will not last long into Thursday.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 210 PM EST Sunday...

Potentially potent front Friday, temperatures mostly stay above
normal...

Guidance is coming in to better agreement on the timing of a cold
front passing through the CWA. Thursday will grant a reprieve as
rain chances recede from most of the area as a frontal boundary
sinks south away from us.

A deep upper trough will drive the formation of a low pressure
system centered over the Great Lakes, and trailing a cold front all
the way down into the Gulf. This front will cross the area sometime
Friday, bringing showers and increased winds to the region into the
day Saturday. After this front passes, high pressure will settle
over the southern CONUS and should quiet things down for the rest of
the weekend.  Temperatures will fluctuate a bit with frontal
passages, rising a bit before they pass, and cooling a bit behind
them. On the whole, temperatures will be around or just above normal
for most of this forecast period.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 100 AM EST Monday...

...Mostly VFR Through the Daytime...Becoming MVFR-IFR During
the Evening with a Frontal System and Line of Showers With Gusty
Winds...

Synopsis: Weak high pressure was evident across the region early
this morning. This will erode quickly this morning as southwest
flow aloft strengthens across the region in response to an
approaching upper trough and cold front. The associated line of
convection, mainly a narrow line of showers with gusty winds,
will traverse the area from west to east during the 21Z west to
02Z east time frame. Wind gusts of 35-40kts will be possible
with these showers. After the showers depart, look for IFR
ceilings west of the Blue Ridge to MVFR ceilings east of the
Blue Ridge overnight.

Ceilings...Periods of MVFR clouds will advect/develop across
much of the region after 09Z this morning and be SCT-BKN
throughout the morning and early afternoon, likely lifting into
the lower end of the MVFR range. In the 21Z-02Z time frame
ceilings will lower into the IFR range west of the Blue Ridge
and the MVFR range east of the Blue Ridge in a line of showers
with gusty winds and then persist into the overnight hours.

Visibilities...Mostly VFR outside of the brief window of rain
showers during the late afternoon/evening, when MVFR
visibilities will be possible.

Winds...Main problem during the TAF valid period. SSW-SW
throughout the day in advance of the showers/front at speeds of
10-20kts and gusty. The showers could bring a low-level jet down
to the surface with convective mixing with gusts to 45kts
possible for a brief period in the 21Z west to 01Z east time
frame. Afterwards, look for WSW-WNW winds at 10-20kts with gusts
25-30kts.

/Confidence Levels in Forecast Parameters/
- Moderate Confidence in Ceilings,
- Moderate to High Confidence in Visibilities,
- Moderate Confidence in Wind Speed, High Confidence in Wind
  Direction.

Extended Aviation Discussion...

Gusty west to northwest winds and typical upslope MVFR-IFR
clouds will prevail west of the Blue Ridge early Tuesday. Winds
will decrease Tuesday afternoon. The front is expected to stall
across the Southeast U.S. through the latter half of the week
with overrunning precipitation likely during the later half of
the week, especially Wednesday. Tuesday will bring extensive
high clouds, especially south, but mostly VFR-MVFR at worst.
Periods of sub-VFR conditions are likely Wednesday-Thursday.

&&

.CLIMATE...
As of 640 PM EST Saturday...

No records broken today, but are possible Monday especially at
Lynchburg/Danville.

---------------------------------------------------------------------
LOCATION   | 3/7 RECORD HIGH | YEAR SET
=====================================================================
Blacksburg |       76        |   2009
Bluefield  |       75        |   1921
Danville   |       82        |   1961
Lynchburg  |       79        |   1974
Roanoke    |       83        |   2009
---------------------------------------------------------------------

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RAB
NEAR TERM...KK/WP
SHORT TERM...VFJ
LONG TERM...VFJ
AVIATION...RAB
CLIMATE...DS/WP
Hazardous weather outlook, Mar 6, 2:16 PM EST, 13 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
216 PM EST Sun Mar 6 2022

NCZ003>006-019-020-VAZ032>035-043>047-058-059-071930-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
216 PM EST Sun Mar 6 2022

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-071930-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
216 PM EST Sun Mar 6 2022

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday morning and early afternoon, southwest winds will be on the
increase across the area in advance of a cold front. Some gusts may
reach 35 to 45 mph, especially at the higher peaks and ridges. When
the front crosses Monday afternoon and evening, a line of heavy
showers is expected. Some of these showers may contain strong to
damaging wind gusts and locally heavy rain. Isolated thunderstorms
are also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:38 AM ESTHigh Wind WatchRNKAmherst, Bath, Tazewell5 hr
Mar 7, 3:38 AM ESTWind AdvisoryRNKAmherst, Bath, Tazewell17 hr
Mar 7, 3:28 PM ESTSpecial Weather StatementRNKMontgomery, Pulaski, City of Radford32 min
Mar 7, 4:41 PM ESTSpecial Weather StatementRNKFloyd, Montgomery, Pulaski, Roanoke, City of Radford34 min
Mar 7, 5:27 PM ESTSpecial Weather StatementRNKCarroll, Patrick, City of Galax33 min
Mar 7, 5:58 PM ESTSpecial Weather StatementRNKBedford, Franklin, Henry, Patrick, City of Lynchburg, City of Martinsville32 min
Mar 7, 6:32 PM ESTSpecial Weather StatementRNKAppomattox, Campbell, Charlotte, Pittsylvania28 min

Nearby

Wind Advisories in Virginia, 2022Wind Advisories in North Carolina, 2022Wind Advisories in West Virginia, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.